Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 36, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 3, 2001, 4:22 PM MDT for Lincoln County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2001, 4:22 PM MDT (22:22 UTC)
- Expired
- Aug 3, 2001, 5:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Lincoln County, WY
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 2817 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 032223 SVRRIW WYC023-032300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 422 PM MDT FRI AUG 3 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINCOLN COUNTY IN SOUTHWEST WYOMING * UNTIL 500 PM MDT * AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE IMAGERY INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF FOSSIL BUTTE NATIONAL MONUMENT...OR ABOUT 13 MILES WEST OF KEMMERER...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF DIMES. WINDS UP TO 60 MILES AN HOUR. FREQUENT CLOUD-TO-GROUND LIGHTNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4186 11093 4174 11076 4202 11032 4219 11055 NOLL WCJIN-WYSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:20 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 3, 1:20 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 120 PM MDT FRI AUG 3 2001 WV AND IR LOOPS CONTINUE TO SHOW SUBTROPICAL TRAIL OF MOISTURE RIDING NORTHWARD INTO UTAH AND EXTREME WESTERN WYOMING. MORNING T-STORM ACTIVITY WAS CONFINED TO UTAH AND CONTINUES IN EARNEST THERE. ACTIVITY NOW FORMING OVER NORTHERN COLORADO AND STARTING TO SPILL INTO SOUTHERN WYOMING WITH ADDITIONAL ACTIVITY BREWING OVER FAR WESTERN WYOMING. LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS THE REGION WHICH SHOULD DECREASE DRY MICROBURST POTENTIAL. MAIN THREAT ON FIRE WEATHER SIDE OF HOUSE IS LIGHTNING STRIKES POSSIBLY IGNITING EXTREMELY DRY FUELS...HENCE ONGOING RED FLAG WARNING THIS EVENING. AVN/MESO ETA IN GENERAL AGREEMENT WITH BRINGING A VORTICITY LOBE ACROSS WESTERN WYOMING OVERNIGHT WHICH SHOULD PROLONG CONVECTIVE ACTIVITY. IN ADDITION THETA E RIDGE OVER MUCH OF WYOMING TONIGHT INTO SAT MORNING AND LI/S AT OR SLIGHTLY BELOW ZERO. PRECIPITABLE WATERS AROUND AN INCH AS WELL. FLOW BECOMES MORE SOUTHWESTERLY SATURDAY AFTERNOON WITH DRYING EXPECTED SATURDAY NIGHT INTO SUNDAY. SOME UNCERTAINTY ON HOW FAST THIS DRYING WILL OCCUR SO I WILL ALLOW FOR ISOLATED POPS SATURDAY. TEMPERATURES TO REMAIN ON THE HOT SIDE WITH 700 MB TEMPS REMAINING RATHER HIGH (16-18C IN KRIW/KCPR) OVER THE NEXT FEW DAYS. I WILL SHADE GUIDANCE VALUES DOWN SATURDAY DUE TO CLOUD COVER. IN THE EXTENDED...MODELS DIVERGE SOMEWHAT WITH ECMWF BUILDING A 600 MB RIDGE OVER WYOMING...I.E. MORE RETROGRESSION. MRF/AVN CENTERS THIS RIDGE FARTHER EAST OVER NEBRASKA ALLOWING SOME MONSOONAL MOISTURE TO RETURN TO WYOMING. I WILL NOT FLIP FLOP ONGOING FORECAST AND LEAVE SLIGHT CHANCE POPS TUESDAY THROUGH FRIDAY BUT HAVE MONDAY DRY EXCEPT OVER EXTREME SOUTH. RIW...RED FLAG WARNING THIS EVENING ALL FIRE WX ZONES. SULLIVAN
In the hours before
Special weather statement, Aug 3, 4:16 PM MDT, 6 minutes before
WYZ016-018-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 416 PM MDT FRI AUG 3 2001 ...STRONG THUNDERSTORMS OVER SOUTHERN LINCOLN COUNTY... AT 415 PM MDT...DOPPLER RADAR AND SATELLITE IMAGERY SHOWED STRONG THUNDERSTORMS OVER SOUTHERN LINCOLN COUNTY. THE STORMS WERE MOVING NORTH AT AROUND 25 MPH. SMALL HAIL...FREQUENT LIGHTNING... GUSTY WINDS AND BRIEF HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AS THEY MOVE THROUGH SOUTHERN LINCOLN COUNTY DURING THE NEXT HOUR. WCJIN-WYSW NOLL
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.